Couldn't find what you looking for?

TRY OUR SEARCH!

How soon do you see symptoms?  I have an old back injury.  I have now three detiriorating disks and have been on methadone (along with other drugs) to manage the pain because I don't want surgery.  My doctor has cut my methadone in half and I'm feeling pretty awful today.  I'm wondering if this could be the start of withdrawl.  I've been taking methadone for a little over two years now.  Can anyone offer any insight?

Loading...

:-) i personaly think about 10 2 11 hours depending on yor dose the lower u r the quicker the withdrawals start for me anyway but i am a recoverin drug addict but iam doin realy wel now at1 time i was on 130 mils aday now im down 2 15 mils a day but it has taken a year an a half an when u get low belieave me u feel every mil your always cold an feel like u av the flu. i came down 5 mils every 2 weeks an i still feel it..y dont u ask your doc for some xnanx1mg or so valume 2 take the edge oof the pain your better off on them than that other sh*t................

Let me know how u get on kid

Reply

Loading...

You didn't give much to go on so it is a tricky question to ask. Everyone is different - so everyone will experience it differently.  Your metabolism, body fat content, how many time you dose in a day, overall health, and activity levels.  All affect meth wds.  Another thing that makes it difficult to answer is what degree of withdrawl symptoms are you talking about?  I'm thinking you want to know how bad it will get and how soon. You will feel symptoms within a day if you are dosing 4 times a day (this is my regimine).  However, larger doses once a day and this person will be fine for about two days before symptoms are felt.  Methadone is stored in the fat and takes a long time for it to leave your body. Generally, it will take several days to a week or more before you will be in full blown wd.  You will be in this state for weeks.  A slow and closely supervised taper is standard practice.  As far as your Doctor is concerned, I'd like to kick him in the jewels.  Cutting your dose in half in one shot is not only cruel and unethical, it borders on malpractice.  I would ask him if he has a license to administer methadone, because what he did to you is wrooonggg!   Not only will the degree you suffer from rapid onset wd, your pain levels will cripple you because it's taken a long time for your pain receptors to adjust to the presence of a very powerful exogenous pain medication.  Coming off must be gradual over a long period of time at low levels each time so your body can readjust slowly as well.  You should not be dropping any greater than 10% at a time, with 3 - 6 week intervals.  That should be your decision.  I know what you are going through, or judging from the age of your post, went through.  I am a chronic pain patient for 24 years on Methadone for 8 of those years.  My medical team is taking me off (my choice) 5 mg a time, once a month.  Addicts, say in a Methadone clinic, are not treated as kindly.  Kind of like how you were treated by your Doctor.  I wish you well.
Reply

Loading...

Very well said.
Reply

Loading...

I agree with Dwitbuddy. Methadone is great for pain, but takes time to withdraw off of. To cut your dose in half would be inhumane. If it gets worse, I would talk to doctor and if you get no support, I would go to hospital and ask for a referral to a different doctor. You really should see a pain specialist. I wish you luck. Please let us know how you are doing?
Reply

Loading...